Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2004, 10:57 PM CST for Lamar County, Marion County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 10:57 PM CST (04:57 UTC)
- Expired
- Feb 23, 2004, 11:25 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240457
SVRJAN
MSC073-091-240525-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1057 PM CST MON FEB 23 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 1125 PM CST
* AT 1057 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BAXTERVILLE...OR ABOUT 15
MILES NORTHWEST OF POPLARVILLE...MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BAXTERVILLE AT 1055 PM CST
BE NEAR LUMBERTON AT 1100 PM CST
BE NEAR I-59 EXIT 51...PURVIS AT 1110 PM CST
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3103 8951 3101 8975 3108 8975 3122 8935
3103 8935 3101 8946
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:35 PM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Feb 23, 3:35 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CST MON FEB 23 2004 .SHORT TERM...BULK OF MOISTURE TRANSPORT WITH TODAYS HEAVY RAIN HAS SHIFTED SOUTHEAST OF THE AREA AND IS RESULTING IN SOMEWHAT OF A LULL IN TERMS OF WIDESPREAD RAIN AND HEAVY RAINFALL. MEANWHILE WEAK SHORTWAVE ENERGY CURRENTLY CROSSING LA/SRN AR IS PROMOTING DEVELOPMENT OF SCATTERED CONVECTION. DEEP LAYER SHEAR AND CONVECTIVE INSTABILITY IS RATHER STRONG SO THAT A FEW SUPERCELLS WITH LARGE HAIL HAVE DEVELOPED OVER LA IN THE WEAK FORCING ENVIRONMENT. BELIEVE THAT STRONGER STORMS WILL REMAIN ISOLATED INTO THE EARLY EVNG...BEFORE WANING AS SHORTWAVE ENERGY PASSES EAST. RAINFALL COVERAGE WILL BE SPOTTY THROUGH TONIGHT OVER CNTRL/SOUTH. BUT MODELS HINT THAT A BAND OF WEAK FORCING ASSOC WITH BAROCLINIC ZONE ALONG HWY 82 CORRIDOR COULD MAINTAIN GREATER COVERAGE THERE...STILL EXPECT THAT OVERNIGHT AMOUNTS WILL BE LESS THAN ONE HALF INCH. THE LULL IN WIDESPREAD PRECIP WILL CONTINUE THROUGH MUCH OF THE DAY TUESDAY. AN EXCEPTION COULD BE OVER SRN MOST ZONES WHERE MOISTURE TRANSPORT INCREASES EARLIER IN THE DAY ACCORDING TO THE ETA AS SURFACE CYCLOGENESIS TAKES PLACE OVER THE NORTHWEST GULF. AS MID LEVEL LOW APPROACHES...STRONG FRONTOGENETICAL FORCING WILL DEVELOP AN IMPRESSIVE BAND OF RAIN/TSTMS EXTENDING FROM EAST OF SFC LOW THROUGH DEFORMATION AXIS. THERE WILL ALWAYS BE UNCERTAINTY IN THE POSITIONING OF EXACT HEAVY RAIN AXIS...BUT EXPECT AN AREA OF 2 TO 3 INCHES WILL DEVELOP LATE TUES NIGHT INTO WEDNESDAY SOMEWHERE OVER THE CNTRL/SRN PORTION OF THE FORECAST AREA. GIVEN THE HEAVY RAINFALL TODAY...FEEL THAT THE FLOOD POTENTIAL OUTLOOK SHOULD BE UPGRADED TO WATCH STATUS...AND SHIFTED A LITTLE NORTH FROM PREVIOUS OUTLOOK AREA. THERE IS POTENTIAL THAT THE DEFORMATION RAINFALL WILL GET FARTHER NORTH THAN MODELS INDICATE...BUT WILL LEAVE ANY NORTHWARD EXTENSION/ADJUSTMENTS TO WATCH TO LATER SHIFTS IF THIS APPEARS LIKELY. && .LONG TERM...SOME DIFFERENCES IN TIMING ON WHEN OUR MID WEEK SYSTEM FINALLY LEAVES EASTERN PORTIONS OF THE FORECAST AREA...BUT SHOULD SEE A DRY PERIOD FOR FRIDAY AND SATURDAY...WITH RAIN/TSTM CHANCES RETURNING SUNDAY/MONDAY AHEAD OF WHAT COULD BE A RATHER POTENT SYSTEM. MODELS HAVE GONE STRONGER AND SLOWER FOR MOST PART WITH THIS. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...FLOOD WATCH TUESDAY NIGHT AND WEDNESDAY. MS...FLOOD WATCH TUESDAY NIGHT AND WEDNESDAY ALONG AND SOUTH OF LINE FROM MAYERSVILLE TO CARTHAGE TO DEKALB. && 43/EC
Hazardous weather outlook, Feb 23, 3:51 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CST MON FEB 23 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242151- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 351 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... THERE IS A SLIGHT CHANCE FOR ISOLATED SEVERE THUNDERSTORMS MONDAY EVENING ACROSS PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND SOUTHWEST MISSISSIPPI ALONG AND WEST OF A LINE RUNNING FROM CROSSETT...TO VICKSBURG...TO MONTICELLO. THE MAIN RISK WITH ANY STORMS HERE WILL BE LARGE HAIL. GENERAL SOUTHWESTERLY FLOW OVER THE TOP OF A BOUNDARY ALONG THE GULF COAST WILL CONTINUE THIS EVENING AND THROUGH MOST OF THE DAY ON TUESDAY. DURING THIS TIME AN ELEVATED PORTION OF THE ATMOSPHERE...MAINLY SOUTH OF A LINE FROM SUNFLOWER...TO MADISON...TO MERIDIAN...WILL BE UNSTABLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THESE AREAS...BUT MAINLY THIS EVENING AND AGAIN LATER ON TOMORROW. OUTSIDE OF THE LISTED SOUTHWESTERN LOCATIONS...ONLY SMALL HAIL WILL BE AN EXPECTED RISK WITH THE OTHER CONVECTION IN THE REGION. ...FLOODING... LOCALLY HEAVY DOWNPOURS ARE POSSIBLE MONDAY NIGHT AND DURING THE DAY ON TUESDAY...MAINLY ASSOCIATED WITH ANY ISOLATED THUNDERSTORMS THAT DO OCCUR. GIVEN THE RAIN THAT HAS ALREADY FALLEN RECENTLY IN THE REGION...ANY FURTHER MODERATE TO HEAVY RAINFALL WILL EASILY CAUSE PONDING OF WATER UPON ROAD SURFACES AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY... MORE HEAVY RAIN EXPECTED TUESDAY NIGHT AND WEDNESDAY WILL BRING A RISK FOR FLOODING TO LOCATIONS IN NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI ALONG AND SOUTH OF A LINE FROM BASTROP...TO YAZOO CITY...TO DEKALB. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE LOWER MISSISSIPPI VALLEY DURING THIS TIME PERIOD. SOUTHERLY FLOW AROUND A SURFACE LOW EXPECTED TO DEVELOP IN THE NORTHERN GULF OF MEXICO WILL BRING AMPLE MOISTURE BACK INTO NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE COMBINATION OF THIS MOISTURE AND ATMOSPHERIC LIFT CREATED BY THE UPPER LEVEL SYSTEM WILL MOST LIKELY PRODUCE A FEW AREAS OF WIDESPREAD RAIN AND THUNDERSTORMS. EXACT LOCATIONS AND AMOUNTS OF THE HEAVIEST ANTICIPATED RAIN REMAIN UNCERTAIN. HOWEVER...THE CURRENT SATURATED STATE OF THE GROUND AND SWOLLEN CONDITION OF AREA RIVERS AND STREAMS WILL MAKE IT POSSIBLE FOR EVEN MODERATE AMOUNTS OF PRECIPITATION TO CREATE HIGH WATER PROBLEMS. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO IMPACT THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. ANOTHER STRONG UPPER TROUGH WILL APPROACH THE LOWER MISSISSIPPI VALLEY FROM THE SOUTHERN PLAINS BY SUNDAY. AT THIS TIME THERE THIS IS THE POTENTIAL FOR ATMOSPHERIC INSTABILITY AND WIND SHEAR TO BE PRESENT AS THE TROUGH AND ASSOCIATED COLD FRONT SWING THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS....MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY TO HANDLE POTENTIAL FLOODING PROBLEMS...BUT IS NOT EXPECTED TO BE NEEDED THURSDAY THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 23, 8:01 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST MON FEB 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 8 W MAGEE 31.87N 89.87W
02/23/2004 1.00 INCH SIMPSON MS PUBLIC
&&
MRWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Feb 23, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.